MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. PROWATERFLEX; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. PROWATERFLEX; PTCA GUIDE WIRE
Model Number AGH147000
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an asahi pro-water flex guide wire was fractured during a percutaneous coronary intervention (pci).The wire fragment was retrieved with an unspecified snare.The physician commented that the wire fracture could be likely attributed to an unspecified stent that had been deployed in the vessel.It was informed that there were no adverse patient effects.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: (b)(4).The reported prowaterflex guide wire was returned with its fragment for investigation.The core wire of the proximal side of the returned prowater flex was found fractured at approximately 19.5mm distal to the proximal mid solder (set at 47mm from the wire tip to fix the outer coil onto the core wire).The outer coil was found elongated from approximately 17mm distal to the proximal mid solder for approximately 6mm and fractured.Microscopic observation was performed for the fracture ends of the core wire and outer coil on the proximal side.The fracture end of the core wire had a flat fracture surface with concentric patterns likely caused by accumulated rotation.The fracture end of the outer coil was found with tightened coil due to accumulated rotation and a flat fracture surface with twisted coil strand due to accumulated rotation.The distal side of the returned prowaterflex guide wire was found kinked at approximately 13mm from the wire tip.The outer coil and the core wire were fractured at approximately 28mm from the tip.Microscopic observation of the fracture end of the core wire found a flat fracture surface with concentric patterns due to accumulated rotation.The fracture end of the outer coil was found with tightened coil due to accumulated rotation and a flat fracture surface with twisted coil strand due to accumulated rotation.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that rotational stress might have been locally applied to the subject prowaterflex guide wire while the guide wire was caught by the deployed stent.Consequently, the core wire and the outer coil were fractured.Although it was concluded that this event was not attributed to product quality the additional treatment to retrieve the fragment is considered as a health hazard.It was also concluded that possibility of some fragment left in site could not be completely ruled out should the same event recur.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] ~ separation of the guide wire.

Brand Name
PROWATERFLEX
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key20233650
Report Number3003775027-2024-00101
Device Sequence Number8666885
Product Code DQX
UDI-Device Identifier04547327056311
UDI-Public(01)04547327056311(17)261130(10)231220A35A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAGH147000
Device Lot Number231220A35A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Initial Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown